MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 ROCHESTER MEC SPIRIT SHEATH STYLE 3 WIDEBAND 36MM 30BX; MALE EXTERNAL CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 ROCHESTER MEC SPIRIT SHEATH STYLE 3 WIDEBAND 36MM 30BX; MALE EXTERNAL CATHETER
Model Number 39304
Health Effect - Clinical Code Urinary Tract Infection (2120)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the male external catheter got twisted which allegedly trapped the urine and caused the catheter to "blow up" and "explode everywhere".The patient reportedly ended up in the hospital with a urinary tract infection after the event.
 
Additional Manufacturer Narrative
The reported event is inconclusive as no sample was returned for evaluation.A potential failure mode could be ¿shaft wall thickness too thin¿.A potential root cause for this failure could be ¿incorrect formulation¿.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "description/indication the self-adhering male external catheter is designed for the management of male urinary incontinence.Contraindication do not use on irritated or compromised skin.Precaution do not use if allergic reaction occurs.For good hygiene, change catheter daily.Use of a single device for longer periods than 24 hours may increase the risk of complications.Directions: to apply 1) wash penis with mild soap and warm water.Dry thoroughly.2) trim pubic hair if necessary.3) open package at perforation.4) to remove plastic insert, squeeze catheter at the top of the white cone and pull to release." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description
It was reported that the male external catheter got twisted, which allegedly trapped the urine and caused the catheter to "blow up" and "explode everywhere".The patient reportedly ended up in the hospital with a urinary tract infection after the event.

Brand Name
ROCHESTER MEC SPIRIT SHEATH STYLE 3 WIDEBAND 36MM 30BX
Common Device Name
MALE EXTERNAL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8716834
Report Number1018233-2019-03235
Device Sequence Number1860153
Product Code NNX
UDI-Device Identifier00801741071355
UDI-Public(01)00801741071355
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number39304
Device Catalogue Number39304
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/30/2019
Supplement Date Received by Manufacturer08/26/2019
Initial Report FDA Received Date06/20/2019
Supplement Report FDA Received Date09/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;